JournalsjemsVol. 22, No. 11pp. 3467–3490

Automorphisms of even unimodular lattices and equivariant Witt groups

  • Eva Bayer-Fluckiger

    EFPL - Ecole Polytechnique Fédérale de Lausanne, Switzerland
  • Lenny Taelman

    University of Amsterdam, Netherlands
Automorphisms of even unimodular lattices and equivariant Witt groups cover
Download PDF

A subscription is required to access this article.

Abstract

We characterize the irreducible polynomials that occur as the characteristic polynomial of an automorphism of an even unimodular lattice of a given signature, generalizing a theorem of Gross and McMullen. As part of the proof, we give a general criterion in terms of Witt groups for a bilinear form equipped with an action of a group GG over a discretely valued field to contain a unimodular GG-stable lattice.

Cite this article

Eva Bayer-Fluckiger, Lenny Taelman, Automorphisms of even unimodular lattices and equivariant Witt groups. J. Eur. Math. Soc. 22 (2020), no. 11, pp. 3467–3490

DOI 10.4171/JEMS/991